MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1295108FD3
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed; however, the exact cause is unknown.One 5.0 fr x 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the sheath was observed to be damaged and some evidence of buckling was observed in the sheath.The distal end of the dilator was observed to be curved, and the dilator was observed to be screwed onto the t-handle of the sheath at a slight angle.A microscopic observation revealed the distal tip of the introducer sheath was damaged and plastically deformed in multiple locations around its circumference.Two edges of the tip of the introducer sheath were observed to be flared outward and folded slightly inward at their corners.While the root cause of the damage observed on the returned microintroducer is unknown, possible causes include damage during handling or use.A lot history review (lhr) of reex3370 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that staff has been experiencing issues with their introducers.Additional information received 02/03/2021: issues were experienced advancing the introducer.It was getting hung and bending.An alternative introducer was used.No other information was provided.04/20/2021: the distal tip of the returned sample was observed to be damaged with evidence of buckling.

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11814057
Report Number3006260740-2021-01810
Device Sequence Number14401219
Product Code LJS
UDI-Device Identifier00801741155017
UDI-Public(01)00801741155017
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1295108FD3
Device Catalogue NumberS1295108FD3
Device Lot NumberREEX3370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;